Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 58, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 23, 2012, 11:28 AM CDT for East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It took effect at Mar 29, 2012, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 23, 2012, 11:28 AM CDT (16:28 UTC)
- In effect from
- Mar 29, 2012, 7:00 AM CDT
- Expired
- Mar 26, 2012, 10:32 AM CDT
- In force
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
The river
Written for the forecast point Mississippi River at Red River Landing (RRLL1).
- Action stage
- 40 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 64 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
897 WGUS44 KLIX 231628 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1128 AM CDT FRI MAR 23 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-242228- /O.NEW.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/ /RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/ 1128 AM CDT FRI MAR 23 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE. * AT 10:00 AM FRIDAY THE STAGE WAS 45.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE ON THURSDAY MORNING MARCH 29TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE. * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACC0URCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED. $$
6 follow-up statements
469 WGUS84 KLIX 240136 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 836 PM CDT FRI MAR 23 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-250736- /O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/ /RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/ 836 PM CDT FRI MAR 23 2012 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE. * AT 7:00 PM FRIDAY THE STAGE WAS 45.7 FEET. * THE FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE ON THURSDAY MORNING MARCH 29TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE. * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED. * IMPACT...AT 45.0 FEET...BETWEEN THE 40 AND 45 FOOT STAGE FLOODING OF RACCOURCI ISLAND BECOMES SIGNIFICANT. AT THE 45 FOOT STAGE EVACUATION OF THE ISLAND IS RECOMMENDED. $$ 98/SO
144 WGUS84 KLIX 241544 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1044 AM CDT SAT MAR 24 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-252144- /O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/ /RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/ 1044 AM CDT SAT MAR 24 2012 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE. * AT 9:00 AM SATURDAY THE STAGE WAS 45.7 FEET. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY MORNING MARCH 29TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE. * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACC0URCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED. * IMPACT...AT 45.0 FEET...BETWEEN THE 40 AND 45 FOOT STAGE FLOODING OF RACC0URCI ISLAND BECOMES SIGNIFICANT. AT THE 45 FOOT STAGE EVACUATION OF THE ISLAND IS RECOMMENDED. $$
569 WGUS84 KLIX 250046 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 746 PM CDT SAT MAR 24 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-260646- /O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/ /RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/ 746 PM CDT SAT MAR 24 2012 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE. * AT 6:00 PM SATURDAY THE STAGE WAS 45.8 FEET. * THE FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE ON THURSDAY MORNING MARCH 29TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE. * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED. $$ 98/SO
179 WGUS84 KLIX 251555 FLSLIX VAORNFLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1055 AM CDT SUN MAR 25 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-262155- /O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/ /RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/ 1055 AM CDT SUN MAR 25 2012 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING * FROM THURSDAY MORNING UNTIL FURTHER NOTICE. * AT 10:00 AM SUNDAY THE STAGE WAS 46.0 FEET. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY MORNING MARCH 29TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE. * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACC0URCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED. $$
470 WGUS84 KLIX 260115 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 815 PM CDT SUN MAR 25 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-270715- /O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/ /RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/ 815 PM CDT SUN MAR 25 2012 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE. * AT 7:00 PM SUNDAY THE STAGE WAS 46.2 FEET. * THE FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE ON THURSDAY MORNING MARCH 29TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED. $$
889 WGUS84 KLIX 261532 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1032 AM CDT MON MAR 26 2012 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING RIVER IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES && LAC033-077-125-261602- /O.CAN.KLIX.FL.W.0058.000000T0000Z-120326T1532Z/ /RRLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1032 AM CDT MON MAR 26 2012 THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * AT 9:00 AM MONDAY THE STAGE WAS 46.4 FEET. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE AT AROUND 47.5 FEET BY EARLY THURSDAY MORNING MARCH 29. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 4:08 AM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Mar 23, 4:08 AM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 AM CDT FRI MAR 23 2012
.SHORT TERM...
A SLOW MOVING CLOSED LOW CURRENTLY MOVING THROUGH THE LOWER
MISSOURI VALLEY WILL FINALLY BEGIN TO ACCELERATE TO THE EAST
TODAY...AS SOME NORTHERN STREAM ENERGY EJECTS OUT OF THE NORTHWEST
AND INTO THE NORTHERN ROCKIES. THIS WILL SERVE AS THE KICKER
SYSTEM TO FINALLY GET THE CLOSED MOVING AT A FASTER SPEED.
UNFORTUNATELY...THE FULL EFFECTS OF THIS EASTERN MOTION WILL NOT
BE NOTICED UNTIL THE AFTERNOON HOURS...WHEN THE MAIN PIVOT POINT
OF THE CLOSED LOW AND ASSOCIATED TROUGH AXIS PARKED OVER OUR CWA
FINALLY BEGINS TO SLIDE TO THE EAST. WITH THIS IN MIND...EXPECT TO
SEE THE TROUGH AXIS AND AN ASSOCIATED WEAK LOW LEVEL BOUNDARY
CONTINUE TO FOCUS THUNDERSTORM ACTIVITY OVER AREAS FROM A HOUMA TO
NEW ORLEANS TO GULFPORT LINE THROUGH THE LATE MORNING HOURS. HAVE
KEPT IN HIGH POPS FOR THE MORNING FOR NEW ORLEANS AND HOUMA WITH
HIGH POPS CONTINUING INTO THE AFTERNOON HOURS FOR THE MISSISSIPPI
COAST. WITH WET ANTECEDENT CONDITIONS IN PLACE...ANY ADDITIONAL
HEAVY RAINFALL IN THESE AREAS WILL LEAD TO ADDITIONAL FLOODING
ISSUES. AS A RESULT...THE FLASH FLOOD WATCH WILL CONTINUE FOR
THE HOUMA AREA...METRO NEW ORLEANS...AND THE MISSISSIPPI GULF
COAST THROUGH NOON. BEHIND THE CONVERGENCE LINE...A MUCH DRIER
AIRMASS IS ALREADY IN PLACE...AND HAVE NO POPS MENTIONED FOR BATON
ROUGE OR SOUTHWEST MISSISSIPPI TODAY.
TEMPERATURES WILL EASILY RISE INTO THE LOWER 80S OVER NORTHERN
AND WESTERN ZONES. WITH SOME EXPECTED CLEARING TAKING PLACE IN NEW
ORLEANS BY THE AFTERNOON HOURS...ALSO EXPECT HIGHS TO APPROACH 80
DEGREES. ONLY THE MISSISSIPPI COAST SHOULD SEE CONTINUED CLOUDS
AND RAIN MOST OF THE DAY...WITH HIGHS ONLY RISING INTO THE MIDDLE
70S.
MUCH QUIETER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE
FORECAST AREA BY TONIGHT...AS THE CONVERGENCE ZONE AND ASSOCIATED
UPPER LEVEL TROUGH AXIS CONTINUE TO PUSH FURTHER SOUTH AND EAST.
SOME CONTINUED CONVECTION WILL IMPACT THE COASTAL WATERS THROUGH
SATURDAY...AS THE BOUNDARY LINGERS OVER THE NORTHERN GULF...BUT
ALL LAND AREAS WILL SEE DRY WEATHER BY DAYBREAK ON SATURDAY. THIS
DRIER AIRMASS WILL CONTINUE TO OVERSPREAD THE AREA ON SUNDAY...AS
THE MAIN CLOSED LOW MOVES INTO THE MID-ATLANTIC STATES. DRY
WEATHER IS FORECAST ALL OF THE FORECAST AREA INCLUDING THE OUTER
WATERS BY SUNDAY MORNING. WITH A DRIER AIRMASS ADVECTING
IN...EXPECT MUCH GREATER SOLAR INSOLATION TO OCCUR SATURDAY AND
SUNDAY. TEMPERATURES WILL CORRESPONDINGLY RISE INTO THE LOWER TO
MIDDLE 80S EACH DAY. HOWEVER...THE DRY AIR IN PLACE WILL ALLOW
OVERNIGHT LOWS WILL FALL INTO THE 50S ACROSS THE MOST OF THE CWA
EACH NIGHT.
.LONG TERM...
STRONG...DEEP LAYER RIDGING WILL BE THE DOMINANT FEATURE IMPACTING
THE FORECAST FOR NEXT WEEK. RIDGING WILL BE STRONGEST MONDAY AND
TUESDAY..WITH CLEAR SKIES AND WARM DAYTIME HIGHS IN THE MIDDLE 80S
EACH DAY. THE RIDGE WILL FLATTEN OUT A BIT FOR WEDNESDAY AND
THURSDAY AS A WEAK SHORTWAVE TROUGH RIDES THROUGH THE MID-
MISSISSIPPI VALLEY...AND A STRONGER TROUGH DIVES INTO THE
NORTHEASTERN UNITED STATES. OVERALL...A MORE ZONAL FLOW PATTERN
WILL DOMINATE THE GULF SOUTH BY LATE IN THE WEEK. IN THE LOW
LEVELS...SOME WEAK MOISTURE ADVECTION WILL BEGIN TO TAKE HOLD ON
THURSDAY AS SOUTHERLY WINDS DEVELOP. HOWEVER...DO NOT EXPECT ANY
PRECIP ON THURSDAY DUE TO A LACK OF UPPER LEVEL FORCING AND MID-
LEVEL MOISTURE. HIGHS WILL REMAIN WARM...WITH READINGS IN THE
LOWER TO MIDDLE TO 80S EXPECTED. OVERNIGHT LOW WILL MODERATE A
BIT...WITH READINGS CLOSER TO 60 DEGREES EACH NIGHT.
&&
.AVIATION...
+TS WILL MAINLY AFFECT TERMINALS FROM MSY...NEW TO ASD THIS MORNING.
A LINE OF REDEVELOPING TS WILL CONTINUE INTO THE 0900 HOUR BEFORE
BEGINNING TO SINK SOUTHWARD. LOWEST CEILINGS WILL LIKELY REMAIN
ACROSS THE EASTERN HALF OF THE FORECAST AREA. IMPROVING CONDITIONS
WILL SINK SOUTHWARD BEHIND THE LINE OF SH/TS BUT THIS WILL BE A SLOW
PROCESS. LOW CEILINGS WILL BE OBSERVED AGAIN TONIGHT.
&&
.MARINE...
WINDS HAVE EASED OVER THE LAST 24 HOURS AND WILL REMAIN THAT WAY
THROUGH THE NEXT SEVERAL DAYS. THE NEARLY STATIONARY FRONTAL
BOUNDARY DRAPED NEAR THE COAST WILL REMAIN IN THE AREA THROUGH THIS
EVENING BEFORE GETTING A PUSH TO THE SOUTHEAST ON SATURDAY. WEAK HIGH
PRESSURE WILL THEN PREVAIL OVER THE COASTAL WATERS FOR THE LAST HALF
OF THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION..NONE
ACTIVITIES...OIL SPILL SUPPORT FOR BARATARIA BAY
MONITORING FLASH FLOOD/RIVER FLOODING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 54 80 53 / 10 10 0 0
BTR 82 57 82 56 / 10 10 0 0
ASD 79 58 81 55 / 70 20 0 0
MSY 80 62 81 61 / 70 20 10 0
GPT 78 58 81 56 / 70 20 10 0
PQL 78 58 82 56 / 70 20 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...AND WASHINGTON.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.
GM...NONE.
&&
32Hazardous weather outlook, Mar 23, 6:06 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 606 AM CDT FRI MAR 23 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-241115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 606 AM CDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN... A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE INTERSTATE 55 CORRIDOR THROUGH NOON FRIDAY AFTERNOON. RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THIS AREA. SEE WARNING TEXT FOR ADDITIONAL DETAILS. STRONG THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...ESPECIALLY ALONG THE MISSISSIPPI COAST AND COASTAL SOUTHEAST LOUISIANA. THESE STRONG THUNDERSTORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. RIVER FLOODING... FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FRIDAY MORNING DUE TO THE THREAT OF FLASH FLOODING. PLEASE RELAY ANY REPORTS OF SEVERE FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Mar 23, 5:43 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 AM CDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM FLASH FLOOD HOUMA 29.58N 90.71W
03/23/2012 TERREBONNE LA EMERGENCY MNGR
MAJOR STREET FLOODING REPORTED IN NORTHERN PART OF
TERREBONNE PARISH. SEVERAL ROADS INUNDATED AND CLOSED. NO
WATER REPORTED IN HOMES. BAYOU TERREBONNE STILL IN BANKS.
&&
PGRIGSBYSpecial weather statement, Mar 23, 7:10 AM CDT, 4 hours 18 minutes before
MSZ080-081-231300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 710 AM CDT FRI MAR 23 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING HANCOCK COUNTY... HARRISON COUNTY... AT 706 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DIAMONDHEAD...OR ABOUT 4 MILES SOUTH OF KILN...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KILN...BAY ST. LOUIS...DIAMONDHEAD...SAUCIER AND LYMAN THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Mar 23, 7:29 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 AM CDT FRI MAR 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD LOCKPORT 29.64N 90.54W
03/23/2012 LAFOURCHE LA EMERGENCY MNGR
10 TO 20 HOMES IN THE RACELAND AND LOCKPORT AREA HAD
WATER ENTER. A BUSINESS IN THE LOCKPORT AREA ALSO HAD
APPROXIMATELY 4 INCHES OF WATER INSIDE. EXTENSIVE STREET
FLOOODING ALSO REPORTED.
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 23, 2:52 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 113 min |
| Mar 23, 3:38 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 3 hr |
| Mar 23, 4:57 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 48 min |
| Mar 23, 5:21 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more | 114 min |
| Mar 23, 5:37 AM CDT | Special Marine Warning | LIX | 38 min | |
| Mar 23, 6:15 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 3 hr |
| Mar 23, 6:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 23, 7:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 23, 8:05 AM CDT | Special Marine Warning | LIX | 40 min | |
| Mar 23, 8:33 AM CDT | Special Marine Warning | LIX | 117 min | |
| Mar 23, 8:35 AM CDT | Special Marine Warning | LIX | 115 min | |
| Mar 23, 10:08 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 23, 11:31 AM CDT | Special Marine Warning | LIX | 119 min | |
| Mar 23, 1:31 PM CDT | Special Marine Warning | LIX | 119 min | |
| Mar 23, 4:44 PM CDT | Special Marine Warning | LIX | 46 min | |
| Mar 23, 5:39 PM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 23, 6:30 PM CDT | Special Marine Warning | LIX | 60 min |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.